Jul 12, 2002
Hi! I have a simple question: Is there any relation between side effects of hiv med and gynecomastia? I'm 36 and I've been on treament for 5 years (4 years with Crix,Videx and Zerit). Since last feb I'm taking Sustiva,Ziagen and Videx ( CD4 500 and VL <50 ). I've noticed sweeling and pain in my nipples for more than a month. In Dec 01,I got dermatitis which I handle it with Nizoral and Desonide. I saw my doctor last week and she says that there is a hormonal disorder but she doesn't know what the reason is. I also have found that Nizoral might cause gynecomastia as well as sustiva. May I know your opinion about it? Thanks !
Response from Dr. Henry
You have already noted several possible causes. Gynecomastia is seen in the setting of HIV infection with treatment. Some patients have hormonal abnormalities (increased prolactin, testosterone deficiency, etc). I have seen it with a variety of different HIV regimens so it has been hard to nail one particular drug as the key culprit. If persistent or worsening, consider a mammogram to assess the tissue. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Odds Of Getting HIV Deep Kissing
- Achy Balls After Blowjob Worried I Have HIV
- Blood In Urine After Receptive Anal Sex With Condom Does It Mean I Have HIV
- Dry Cough After French Kissing Worried I Have HIV
- Pain In Penis After Having Sex During Period What Are The Chances Of HIV
- Sore On Penis After Sucking Penis Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.